Texas, 2020Rip Current in Texas, June 10, 2020
June 10, 2020 · NWS CRP · 1 event in 1 county or zone
P. Luby Beach just before 5 PM on the 10th when they began to struggle near the Packery Channel north jetty.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Emergency crews reported three swimmers entered the water on J.P. Luby Beach just before 5 PM on the 10th when they began to struggle near the Packery Channel north jetty. One swimmer, a 26-year old male, went missing. His body was recovered on the following day. The swimmer's location to the jetty implies localized rip currents were a contributing factor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 10, 1:41 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 1:41 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
241 PM CDT Wed Jun 10 2020
.SHORT TERM (Tonight through Thursday Night)...
A quiet next couple of days are in store across South Texas. After
a few showers and thunderstorms this morning, we have been drying
out nicely. Drier air is filtering into the region as a upper
level ridge shifts into the region. GOES TPW imagery shows PWAT
values around 1" across our northern counties. This significantly
drier air will continue to work its way south with the entire
region around 1" or less by tomorrow. Gusty northeasterly winds
that developed in the wake of the boundary will taper off over the
evening hours resulting in a light north-northeasterly winds
tonight and clear skies. We should drop down into the mid 60s
inland and the low 70s along the coast. Tomorrow will warm back up
into the low to mid 90s but without much moisture around, elevated
heat indices don't look to be an issue.
The only concern going forward in the short term is our coastal
flooding threat. Tidal levels reached 2ft MSL during high tide
this morning and have remained around 2ft throughout the day,
partly due to the persistent northeasterly wind. As a result, went
ahead and extended the Coastal Flood Advisory until 00Z but it may
be cancelled early depending on the trends.
&&
.LONG TERM (Friday through Wednesday)...
Surface high pressure ridge will remain from the Arklatex region
southwest into south Texas Friday through the weekend into Monday.
This will keep a weak northeast flow and a very dry air mass over
the region. Highs will be near normal with mild lows in the 60s
inland. Winds are expected to become onshore on Monday with a
slow increase in low level moisture through the middle of next
week. The upper level ridge will remain over Texas into the Mid-
Mississippi River valley Monday through Wednesday. Dry conditions
will linger through mid-week with a gradual warming trend in store.
&&
.MARINE...
Strengthening northeasterly winds behind this morning's cold
front have prompted SCA conditions to be met. Winds have been
sustained around 20 knots and gusting around 25 at times. Winds
will taper off this evening resulting in a weak to moderate east-
northeasterly flow tonight and tomorrow. A high pressure ridge
from east Texas into south Texas will maintain a weak to moderate
northeast flow over the Gulf waters Friday into Saturday.
Northeast winds will become weak by Sunday as the ridge weakens. A
weak to occasionally moderate onshore flow will develop on Monday
as low pressure forms over the southern high plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 69 94 69 91 69 / 0 0 0 0 0
Victoria 64 93 65 91 67 / 0 0 0 0 0
Laredo 71 97 68 95 68 / 10 0 0 0 0
Alice 67 95 66 94 66 / 0 0 0 0 0
Rockport 74 92 73 89 74 / 0 0 0 0 0
Cotulla 66 97 66 96 67 / 0 0 0 0 0
Kingsville 69 94 67 92 67 / 0 0 0 0 0
Navy Corpus 75 90 76 88 75 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 7 PM CDT this evening For the
following zones: Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 7 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM.
&&
TC/95...SHORT TERM
TMT/89...LONG TERMHazardous weather outlook, Jun 10, 1:46 PM CST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
246 PM CDT Wed Jun 10 2020
TXZ229>234-239>247-342>347-442-443-447-112000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
246 PM CDT Wed Jun 10 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
A Coastal Flood Advisory is in effect until 7 PM for the Nueces
and Kleberg Islands.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-112000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
246 PM CDT Wed Jun 10 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
A Small Craft Advisory is in effect until 7 PM for the bays and
nearshore waters.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TC/TMT
In the hours before
Local storm report, Jun 10, 1:55 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM TSTM WND GST 2 NE COTULLA 28.45N 99.22W
06/09/2020 M59 MPH LA SALLE TX ASOS
ASOS STATION KCOT COTULLA.
&&
TERip Current, Nueces County Islands
- When
- June 10, 5:00 PM CST
- Where
- Nueces County Islands forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Emergency crews reported three swimmers entered the water on J.P. Luby Beach just before 5 PM on the 10th when they began to struggle near the Packery Channel north jetty. One swimmer, a 26-year old male, went missing and his body was later recovered on June 11th. The swimmer's location to the jetty implies localized rip currents were a contributing factor.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, June 10, 20201 injured · $420,000 · EF0 · 99 events
- Damaging Winds in Ohio, June 10, 20201 injured · $948,000 · 70 kt wind · 51 events
- Tornado and Hail in Pennsylvania, June 10, 2020$393,000 · EF1 · 24 events
- Tornadoes and Damaging Winds in Ohio, June 10, 2020$687,000 · EF0 · 25 events
- Damaging Winds in Michigan, June 10, 2020$320,000 · 70 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 10, 20202 injured · 1.75 in hail · 63 events
- Damaging Winds in Kentucky, June 10, 2020$134,000 · 55 kt wind · 24 events
- Hail and Damaging Winds in Michigan, June 10, 2020$19,000 · 1 in hail · 56 events
- Flash Flood and Lakeshore Flood in Michigan, June 10, 2020$135,000 · 57 kt wind · 6 events
- Damaging Winds and Strong Wind in Kentucky, June 10, 2020$52,000 · 54 kt wind · 23 events
- Hail and Damaging Winds in Indiana, June 10, 2020$65,000 · 1 in hail · 16 events
- Damaging Winds in New York, June 10, 2020$46,000 · 55 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 906080.